Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 204, NWS Kansas City, MO

September 25, 2016Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 25, 2016, 10:46 AM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at Sep 27, 2016, 10:16 AM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 10:46 AM CDT (15:46 UTC)
In effect from
Sep 27, 2016, 10:16 AM CDT
Expired
Sep 29, 2016, 10:45 AM CDT
In force
48 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Miami (MIAM7).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

110 
WGUS43 KEAX 251546
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1046 AM CDT SUN SEP 25 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-107-177-261546-
/O.NEW.KEAX.FL.W.0202.160926T2217Z-160929T0120Z/
/NAPM7.1.ER.160926T2217Z.160927T1200Z.160928T0120Z.UU/
1046 AM CDT SUN SEP 25 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Napoleon.
* from Monday afternoon to Wednesday evening.
* At 10:00 AM Sunday the stage was 11.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 18.3 feet by Tuesday morning. The river will fall 
  below flood stage by Tuesday evening.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   11.5   Sun 10 AM   18.3 Tuesday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-261545-
/O.NEW.KEAX.FL.W.0203.160927T0640Z-160929T1251Z/
/WVYM7.1.ER.160927T0640Z.160927T1800Z.160928T1251Z.NO/
1046 AM CDT SUN SEP 25 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Waverly.
* from late Monday night to Thursday morning.
* At 10:30 AM Sunday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 21.2 feet by early Tuesday afternoon. The 
  river will fall below flood stage by Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   14.9   Sun 10 AM   21.2 early Tuesday 
afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-261545-
/O.NEW.KEAX.FL.W.0204.160927T1516Z-160929T1545Z/
/MIAM7.1.ER.160927T1516Z.160928T0000Z.160928T1545Z.NO/
1046 AM CDT SUN SEP 25 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River At Miami.
* from Tuesday morning to Thursday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.0 
  feet Tuesday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      19.0 Tuesday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
2 follow-up statements
262 
WGUS83 KEAX 260057
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
756 PM CDT SUN SEP 25 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-107-177-270056-
/O.CON.KEAX.FL.W.0202.160926T2217Z-160929T0120Z/
/NAPM7.1.ER.160926T2217Z.160927T1200Z.160928T0120Z.UU/
756 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Missouri River at Napoleon.
* from Monday afternoon to Wednesday evening.
* At  7:00 PM Sunday the stage was 11.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 18.3 feet by Tuesday morning. The river will fall 
  below flood stage by Tuesday evening.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   11.6   Sun 07 PM   18.3 Tuesday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-270055-
/O.CON.KEAX.FL.W.0203.160927T0640Z-160929T1251Z/
/WVYM7.1.ER.160927T0640Z.160927T1800Z.160928T1251Z.NO/
756 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Missouri River at Waverly.
* from late Monday night to Thursday morning.
* At  7:30 PM Sunday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 21.2 feet by early Tuesday afternoon. The 
  river will fall below flood stage by Wednesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   14.9   Sun 07 PM   21.2 early Tuesday 
afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-270055-
/O.CON.KEAX.FL.W.0204.160927T1516Z-160929T1545Z/
/MIAM7.1.ER.160927T1516Z.160928T0000Z.160928T1545Z.NO/
756 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Missouri River At Miami.
* from Tuesday morning to Thursday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.0 
  feet Tuesday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      19.0 Tuesday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
720 
WGUS83 KEAX 261450
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
950 AM CDT MON SEP 26 2016
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-195-261520-
/O.CAN.KEAX.FL.W.0204.000000T0000Z-160929T1545Z/
/MIAM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT MON SEP 26 2016

The Flood Warning is cancelled for
  The Missouri River At Miami.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 17.6 feet early Tuesday afternoon.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   11.7E  Mon 7am     17.6 Tuesday afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:56 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 25, 6:56 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
656 AM CDT Sun Sep 25 2016

.Discussion...
Issued at 344 AM CDT SUN SEP 25 2016

Scattered rain showers are ongoing across the area this morning, as
a mid level trough slowly pushes east through the Mid Missouri River
Valley this weekend. At the surface, a cold front is positioned
along a line generally from KOMA to KDDC. Behind this cold front
much cooler and drier air is present across the northern and central
plains. By Sunday afternoon this cold front should push through the
area. The result will be an effective end to the chances for rain
from W/NW to E/SE as the dry air moves in and subsidence aloft
builds in behind the departing trough. In the mean time, while the
trough axis is still to the west of the area and warm/moist air is
still present we will continue to see scattered showers. By this
afternoon some modest instability could build back into the area,
which will cause some of these showers to become a bit more robust
than the showers ongoing through the early morning hours. Thunder
within these showers should pick up through the day. Not
anticipating much in the way of strong or severe storms, there could
be some rumbles of thunder today along with brief periods of
moderate to heavy rain. Minor river flooding is ongoing among a few
local creeks and streams, but the amount of flooding through the day
is not anticipated to increase much. As mentioned earlier the cold
front will move through the area later this afternoon which will end
the chances for rain upon its passage. The cooler/drier air behind
the front will bring much needed relief from the recent much-above
normal temperatures. We are looking at around normal highs through
the week with max temps likely being in the middle 70s. Usable
moisture appears to be lacking through the extended forecast period,
so will keep PoPs minimal (dry) through the next 7 days.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 651 AM CDT SUN SEP 25 2016

Off and on rain will continue through the morning hours before moving
out of the area later this afternoon. There are a few pockets of IFR
CIGS that could bring some brief IFR conditions to the terminals
through the next few hours, but confidence on these areas of low
stratus making their way into the terminals is rather low. Cold front
moves through later this morning/afternoon marking the end of the
rain and the beginning of gusty northerly winds around 10 to 20 kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Leighton
Hazardous weather outlook, Sep 25, 4:38 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 AM CDT SUN SEP 25 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
438 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED SHOWERS AND NON-SEVERE ISOLATED THUNDERSTORMS WILL
CONTINUE OVER THE AREA THROUGH EARLY THIS AFTERNOON, CLEARING FROM
WEST TO EAST.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:44 PM CDTRiver Flood WarningEAXAtchison, Holt57 hr
Sep 24, 9:29 PM CDTAreal Flood AdvisoryEAXHolt8 hr
Sep 25, 10:46 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray3 days
Sep 25, 10:46 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.